Texas, 2006Lightning Strike in Texas, June 28, 2006
June 28, 2006 · NWS FWD · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 28, 5:04 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 5:04 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 28 2006
.AVIATION UPDATE...VFR CONDS TO PREVAIL ALL TERMINALS THROUGH 00Z
FRIDAY. SFC HIGH OVER THE LOWER MISSISSIPPI VALLEY TO REMAIN IN
PLACE RESULTING IN LIGHT/VRB SFC WINDS OVERNIGHT AND LIGHT SE
WINDS/DRY CONDITIONS ON THURSDAY. SOME HIGH CLOUDINESS OVER WEST
TEXAS WILL SPREAD EAST...MAINLY AFFECTING ACT LATER THIS
EVENING/OVERNIGHT.
DUNN
&&
.PREV DISCUSSION... /ISSUED 352 PM CDT WED JUN 28 2006/
UPPER LEVEL RIDGE IS FIRMLY PLANTED ACROSS THE FOUR CORNERS
REGION AND WILL REMAIN THERE THROUGH THE WEEKEND. AS A
RESULT...MOISTURE WILL BE SLOW TO RETURN DESPITE THE SOUTHERLY
WINDS IN PLACE. AS DEWPOINTS GRADUALLY INCREASE...LOWS WILL NOT BE
NEAR AS COOL AND HIGHS IN THE MID 90S SHOULD BECOME INCREASINGLY
MORE UNPLEASANT.
A PIECE OF THE DEPARTING EAST COAST TROUGH WILL REMAIN ACROSS
EASTERN AND CENTRAL TEXAS LATE THIS WEEK. THIS WEAKNESS SHOULD
DEEPEN INTO A PRONOUNCED UPPER LEVEL LOW AS IT ATTACHES ITSELF TO
A TUTT SITUATED ACROSS MEXICO. UNFORTUNATELY NORTH TEXAS WILL BE
PLACED ON THE WESTERN SIDE OF THIS FEATURE WHICH WILL RESULT IN
STRONG SUBSIDENCE AS INDICATED BY DIVERGENT Q VECTOR PROGS.
TEMPERATURES SHOULD GET A BOOST OVER THE WEEKEND ACROSS THE
NORTHERN HALF OF THE CWA AS 850 TEMPS ARE FORECAST TO RISE BY ALL
MODELS. MEX MOS LOOKS TOO COOL WITH HIGHS SAT-MON AND HAVE GONE A
LITTLE WARMER FOR THESE PERIODS OVER THE NORTHERN ZONES.
THE UPPER LEVEL HIGH WEAKENS SUNDAY AND THIS WILL ALLOW FOR SOME
BETTER MOISTURE TO SNEAK UP INTO THE SOUTHERN ZONES. WILL CONTINUE
WITH LOW POPS SOUTH SUN-TUE WHERE PRECIPITABLE WATER SHOULD BE
HIGH ENOUGH FOR ISO AFTERNOON CONVECTION. ECMWF/GFS ARE SHOWING A
MORE ZONAL PATTERN DEVELOPING WITH HEIGHTS DROPPING OFF TO NEAR
590 DM OVER THE REGION. THIS COMBINED WITH 1.7-2 INCH PWATS...MAY
ALLOW THE CHANCES OF RAIN TO EXPAND FARTHER NORTH INTO WEDNESDAY.
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 1:54 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT WED JUN 28 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-292000-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
254 PM CDT WED JUN 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE WEATHER IS NOT ANTICIPATED. THERE WILL BE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS OVER THE SOUTH AND EAST
SECTIONS OF NORTH TEXAS FROM SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
05/
Lightning, Bell
- When
- June 28, 8:00 PM CST
- Where
- Bell County, Belton
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Lightning struck and split a marble slab near the front entrance of the University of Mary Hardin-Baylor. The strike damaged the school's telephone and sprinkler systems. Most of the telephones and wiring on the campus had to be replaced.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New Jersey, June 28 to 30, 20061 death · $7.5 million · 1 event
- Flash Flood and Flood in Pennsylvania, June 28 to 30, 2006$30 million · 2 events
- Flood in Pennsylvania, June 28 to 30, 2006$10 million · 1 event
- Flood in New Jersey, June 28 to 30, 2006$8.5 million · 1 event
- Flood in New York, June 28 to 30, 2006$5.0 million · 1 event
- Flood in Pennsylvania, June 28 to 29, 2006$5.0 million · 1 event
- Flood in New York, June 28 to 30, 2006$3.0 million · 1 event
- Flash Flood and Flood in Pennsylvania, June 28 to 29, 2006$1.0 million · 2 events
- Flood in New Jersey, June 28 to 30, 2006$600,000 · 1 event
- Flash Flood and Flood in Pennsylvania, June 28, 2006$500,000 · 2 events
- Flash Flood and Hail in Kansas, June 28, 2006$125,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Kansas, June 28, 2006$75,000 · 1.25 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514247.